My daughter takes vivance. Her doctor says she does not have to take it on weekends and in the summer. Only during school. Is that really healthy because when she goes back to school she has to readjust to the medicine. Is it best to take it every day?
It is really up to you. I do take my son off during the summer and on weekends and I do this because his Concerta affects his appetite so much. He eats so much better off his meds and some of these drugs can affect their growth so if they are off for the summer they can catch up on any of the retarded growth they may have experienced from the meds. There were many years when my son couldnt go off the meds. His behavior was just too compromised by his ADHD that you just couldnt stand to be around him when he wasnt on his meds. I know that is an awful thing to say, but I LOVE him, and if he is driving ME crazy what is he doing to people who dont love him!? He needed to be medicated so he could visit friends and go to church and all those normal things kids do. Now that he is older his coping mechanisms are better and we do take him off during the summer and he does fine.
It is a bit of an adjustment when he starts the meds again for school but it is only rough really the first week at most. It is a judgement call on your part. I would recommend that you look at her interaction with others? Is her interaction healthy when she is off the meds? Does she cope well? How is her growth and appetite effected by the meds? Then make the best decision for what is right for her.
My son is 12 and on Vyvanse 30mg. I asked his pediatrician if he could come off for the summer? He said try it and see how he feels. So I did he was fine. I find he is a little hyper sometimes when he gets excited but other than that he feels fine. His doctor told me to put him back on one week before school starts. Which I did and he was all adjusted for school again. I do not recommend comming off on weekends because you need a weeks to adjust comfortably. Any more questions just ask. Hope this helps you.
This is only my opinon, but from working with peds our doc recommended they stay on it year round. But it sounds like some of you with your kids are doing fine and you have found a way for this to work. But with jbarger to me it sounds like her child may be should stay on it. I hope Rajive reads this I think he would be a good one to answer.
I agree with Von. I worked in Peds for many years. My doc always said that if a child has ADD they have ADD and it doesn't go away on weekends and summer time. That being said I know it can cause weigh loss or decreased appetite so lots of times they would go off in the summer to gain some weight. But it's like any other medical condition. It doesn't know the difference between school time and not. Just my lil 2 cents.
- Vyvanse Information for Consumers
- Vyvanse Information for Healthcare Professionals (includes dosage details)
- Side Effects of Vyvanse (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 22 Dec 2009 • 1 answer
Posted 10 Oct 2012 • 1 answer
Posted 31 Oct 2012 • 1 answer
Posted 11 Nov 2012 • 1 answer
Posted 9 Dec 2012 • 3 answers